| Model Number |
IMMULITE 2000 HCG |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/14/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted a siemens customer care center (ccc).Quality controls (qc) recovered in range at the time of the event.Siemens is investigating the issue.A second mdr will be filed for the erroneous result obtained on (b)(6) 2024.
Event or Problem Description
Inconsistent human chorionic gonadotropin (hcg) results were obtained on two different samples from the same patient on two different days on an immulite 2000 xpi system using immulite 2000 hcg reagent.The first sample from the patient initially recovered above the reference interval, but then recovered lower after it was repeated the same day, using the same system and reagent.The second sample from the patient initially recovered within the reference interval, but then recovered higher after it was repeated the same day, using the same system and reagent.It is unknown which results were considered to be correct and which results were reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the erroneous hcg results.
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2024-00053 on 04-mar-2024.Additional information (18-mar-204): a high human chorionic gonadotropin (hcg) sample (result >5000 miu/ml, exact quantity unknown) had been tested immediately prior to running sample id (b)(6), and a high hcg sample (result approximately 22,000 miu/ml) had been run second to last before running sample id (b)(6).The sample ran right before sample id (b)(6) was not tested for hcg, so it unknown what the hcg concentration from that sample was.It is unknown if this issue was due to carryover.Siemens requested clarification on which result is considered correct but did not receive the information.If the low result was considered incorrect, then carryover would not be the cause of the discordant results.If the high result was considered incorrect carryover is a possible contributing factor.Per urgent medical device correction imc 22-04.A.Us and urgent field safety notice imc 22-04.A.Ous, immulite 2000/immulite 2000 xpi human chorionic gonadotropin (hcg) potential carryover from high samples, the operator should be repeating all hcg samples that result between 2.5-750 miu/ml.Siemens ensured that the customer follows this procedure.A preanalytical issue cannot be excluded, as siemens did not receive the affected samples.The investigation findings and investigation conclusions codes in section h6 were updated based on the additional information.The reagent is performing according to specifications.No further evaluation of this device is required.Mdr 1219913-2024-00052 and supplemental mdr 1219913-2024-00052_s1 were filed for the results obtained on 08-feb-2024.